MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the common bile duct to treat cholelithiasis during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.The patient's anatomy was not tortuous.During the procedure, the gray guide catheter of the 7fr/7cm flexima stent broke off and the stent did not detach from the set.The procedure was completed with another of the same device there were no patient complications reported as a result of this event.Note: a review of the photo of the device provided showed that the pull wire was kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) were corrected following a review which identified that the complaint device does not have a pull wire.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima biliary stent was received for analysis.Visual inspection found the guide catheter was detached and kinked, the push catheter was bent.Microscopic inspection was performed, and it was observed that the push catheter suture hole was torn.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported events of catheter guide break, stent failure to deploy and catheter guide kinked.The observed problem of push catheter suture hole torn was most likely due to the physician's technique during the procedure.Taking all available information into consideration, the investigation concluded that the observed damages of guide catheter detached and kinked was likely caused by the force applied while the device was being pulled which led to the detachment of guide catheter and damaged push catheter.Therefore, the most probable cause of the reported event is adverse event related to procedure.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the common bile duct to treat cholelithiasis during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.The patient's anatomy was not tortuous.During the procedure, the gray guide catheter of the 7fr/7cm flexima stent broke off and the stent did not detach from the set.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: a review of the photo provided by the customer showed that the guide catheter was kinked.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22081846
Report Number3005099803-2025-02306
Device Sequence Number12494138
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public(01)08714729162520(17)260809(10)32189529
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Model NumberM00539210
Device Catalogue NumberM00539210
Device Lot Number0032189529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown